Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 2006, 2:03 PM MDT for Las Animas County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2006, 2:03 PM MDT (20:03 UTC)
- Expired
- Jun 12, 2006, 2:40 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 154 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:47 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 122003 SVRPUB COC071-122100- /O.NEW.KPUB.SV.W.0035.060612T2003Z-060612T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT MON JUN 12 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 300 PM MDT... * AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF BRANSON...OR ABOUT 17 MILES NORTHEAST OF RATON...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BRANSON. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3700 10426 3701 10364 3719 10366 3721 10407 $$
3 follow-up statements
000 WWUS55 KPUB 122014 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 213 PM MDT MON JUN 12 2006 COC071-122100- /O.CON.KPUB.SV.W.0035.000000T0000Z-060612T2100Z/ LAS ANIMAS CO- 213 PM MDT MON JUN 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL LAS ANIMAS COUNTY... AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TRINCHERA...OR ABOUT 22 MILES NORTHEAST OF RATON... MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BRANSON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3700 10426 3701 10364 3719 10366 3721 10407 $$
000 WWUS55 KPUB 122034 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT MON JUN 12 2006 COC071-122100- /O.CON.KPUB.SV.W.0035.000000T0000Z-060612T2100Z/ LAS ANIMAS CO- 235 PM MDT MON JUN 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL LAS ANIMAS COUNTY... AT 228 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRANSON...OR ABOUT 20 MILES NORTH OF DES MOINES...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3700 10426 3701 10364 3719 10366 3721 10407 $$
000 WWUS55 KPUB 122040 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT MON JUN 12 2006 COC071-122049- /O.CAN.KPUB.SV.W.0035.000000T0000Z-060612T2100Z/ LAS ANIMAS CO- 239 PM MDT MON JUN 12 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL LAS ANIMAS COUNTY... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3700 10426 3701 10364 3719 10366 3721 10407 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:58 AM MDT, 10 hours 5 minutes earlier.
Area forecast discussion, Jun 12, 3:58 AM MDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE PUEBLO CO 358 AM MDT MON JUN 12 2006 .SHORT TERM... (TODAY AND TONIGHT) ...CONCERNS TODAY AGAIN INVOLVE FIRE WEATHER POTENTIAL AND SEVERE WEATHER THREAT... TOYED WITH THE IDEA OF A FIRE WEATHER HIGHLIGHT FOR THE SAN LUIS VALLEY AGAIN TODAY. RHS WILL BE LOW AGAIN...BUT WINDS WILL AGAIN LIKELY END UP A LITTLE SHORT OF THE MARK. SO...NO HIGHLIGHT AT THIS TIME. REGARDLESS...FUELS REMAIN CRITICAL AND CONDITIONS VERY DRY...SO THE OVERALL FIRE DANGER WILL REMAIN HIGH UNTIL WE GET SOME RELIEF IN THE FORM OF RAIN. A HIGH LEVEL OF CAUTION NEEDS TO CONTINUE. SEVERE WEATHER COULD AGAIN BE AN ISSUE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON/EVENING. MOIST INFLOW FROM STORMS LAST EVENING HAVE MANAGED TO PUMP SOME PRETTY JUICY AIR UP THE ARKANSAS RIVER VALLEY THIS MORNING...WITH KLAA SHOWING A 61 DEWPOINT...KLHX A 55 DEWPOINT AND KPUB A 50 DEGREE DEWPOINT. DEWPOINTS OVER THE HIGHER TERRAIN ALONG THE PALMER/RATON RIDGES ARE IN THE MID 40S. SURFACE OBSERVATIONS AND LAPS ANALYSES INDICATE WINDS ARE SHOOTING RIGHT UP THE ARKANSAS VALLEY...CONTINUING TO PUSH MOISTURE WESTWARD AT THIS TIME. PROJECTIONS FROM THE 06Z NAM12 RUN...HAVE LIFTED INDICES AT -6C OR BELOW OVER MOST OF THE SOUTHEAST PLAINS BY 21Z...WITH CAPES RANGING FROM AROUND 2000 J/KG WEST TO AROUND 3000 J/KG EAST. ALL OF THESE NUMBERS ARE IMPRESSIVE. NOW ALL WE NEED IS A SHORTWAVE. 0925Z WATER VAPOR PICTURES HAVE ONE. A FAINT BUT CLEAR JETSTREAK CAN BE SEEN RUNNING FROM THE SOUTHWEST CORNER OF ARIZONA TO THE NORTHEAST CORNER. STREAK ALIGNS WITH A 50-60KT JET MAX IN THE RUC80 300MB WINDSPEED FIELD. NAM12 PROJECTIONS TAKE THE AXIS OF THIS JETSTREAK RIGHT ALONG THE SOUTHERN COLORADO BORDER THIS AFTERNOON. STREAK LOOKS PRETTY WEAK (ONLY ABOUT 50KTS AT THE CORE) BUT IT COULD BE A SUFFICIENT TRIGGER TO GET THINGS POPPING THIS AFTERNOON/EVENING. WITH ALL THE MOISTURE/INSTABILITY/CAPE...WHEN THINGS DO START TO POP...THEY WILL DEFINITELY HAVE SEVERE POTENTIAL. 0-6KM BULK SHEAR IS ONLY PROJECTED AT 35-40KTS...SO ALTHOUGH ENOUGH TO SUPPORT SEVERE STORMS...BELIEVE THE MAIN THREATS WILL BE LIGHTNING...HAIL UP TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OVER 60 MPH. COULD BE ENOUGH ROTATION FOR TORNADOES...TOO...BUT PROBABLY A LESSER THREAT THAN THE LARGE HAIL OR STRAIGHT LINE THUNDERSTORM WINDS. PRIMARY WINDOW FOR SEVERE WEATHER TODAY SHOULD RUN FROM 2PM TO 9PM...WITH THE THUNDERSTORM WINDOW RUNNING FROM 11AM TO 2AM. PRIMARY FOCUS FOR SEVERE WEATHER WILL AGAIN BE OVER THE I-25 CORRIDOR AND SOUTHEAST PLAINS...BUT ALL AREAS WILL BE SUBJECT TO THUNDERSTORMS. LW .LONG TERM... (TUESDAY THROUGH SUNDAY) ...HOT AND DRY CONDITIONS TO CONTINUE THROUGH THE WEEK...WITH FIRE WEATHER CONCERNS ON THURSDAY... TUESDAY AND WEDNESDAY...LATEST MODEL RUNS INDICATE THAT THE RIDGE OVER THE SOUTHERN U.S. PLAINS WILL HANG ON FOR POSSIBLY ANOTHER DAY...THROUGH WEDNESDAY. THIS WOULD KEEP THE STRONGER WINDS ASSOCIATED WITH THE DEEPENING WEST COAST TROUGH TO THE WEST OF THE FORECAST AREA...AND DELAY MAJOR FIRE WEATHER CONCERNS UNTIL THURSDAY. BOTH NAM AND GFS FORECAST A DRY DAY ON TUESDAY...SO TOOK THE PLUNGE AND PULLED POPS TOTALLY SINCE MOISTURE IS LACKING UP THROUGH THE ENTIRE SOUNDING. FOR WEDNESDAY...ISOLATED DIURNAL CONVECTION SEEMS REASONABLE FOR ALL AREAS EXCEPT THE SAN LUIS VALLEY. THE MODELS ARE INDICATING A SLIGHTLY HIGHER POTENTIAL FOR PCPN ALONG THE CONTDVD BY THE AFTN. BOTH DAYS LOOK TO HAVE MAX TEMPS PUSHING 100 F OVER THE E PLAINS. THURSDAY...ANOTHER HOT DAY FOR THE FORECAST AREA...BUT FINALLY THE RIDGE SHOULD START BREAKING DOWN TOWARDS THE SE...ALLOWING STRONGER SW FLOW ALOFT TO MOVE ACROSS THE 4 CORNERS AND INTO COLORADO. IF THIS SOLUTION PERSISTS...THEN THURSDAY WILL BE THREATENED WITH CRITICAL FIRE WEATHER CONDITIONS. GFS MODEL SHOWS SOME AVAILABLE MOISTURE...SO KEPT ISOLATED DIURNAL CONVECTION. FRIDAY THROUGH SUNDAY...MODEL SOLUTION IS A BIT MUDDLED FOR THE OUT PERIODS...WITH SOME SORT OF UPPER SHORTWAVE MOVING ACROSS THE REGION FRIDAY...THEN THE UPPER FLOW TURNING MORE ZONAL. REGARDLESS...DO NOT SEE MUCH HOPE FOR A BREAK FROM THE ONGOING HOT AND DRY PATTERN... WITH ISOLATED DIURNAL CONVECTION OVER THE HIGHER TERRAIN. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, Jun 12, 6:49 AM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MDT MON JUN 12 2006 COZ058>089-093>099-131300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 649 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHEAST COLORADO PLAINS TODAY. THESE STORMS ARE EXPECTED TO FORM ALONG OR NEAR THE I-25 CORRIDOR AFTER 200 PM MDT...THEN SPREAD EAST ACROSS THE PLAINS. THE PRIMARY THREATS FROM THESE STORMS WILL BE LIGHTNING...HAIL UP TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OVER 60 MPH. ALTHOUGH WIND SHEAR VALUES WILL BE ON THE LOW END OF WHAT IS CONSIDERED NECESSARY FOR GOOD STORM ROTATION...THERE COULD ALSO BE AN ISOLATED TORNADO TODAY. THE PRIMARY WINDOW FOR THUNDERSTORMS WILL RUN FROM 2 PM TO 9 PM MDT. THE AREA MOST LIKELY TO BE AFFECTED BY SEVERE WEATHER INCLUDES THE I-25 CORRIDOR AND THE SOUTHEAST PLAINS. ACROSS THE SAN LUIS VALLEY...HUMIDITIES WILL BE LOW AGAIN TODAY...BUT WINDS WILL LIKELY BE A LITTLE TOO LOW FOR A FIRE WEATHER HIGHLIGHT. REGARDLESS...FUELS REMAIN CRITICAL AND CONDITIONS VERY DRY...SO THE OVERALL FIRE DANGER REMAINS HIGH. A HIGH LEVEL OF CAUTION NEEDS TO CONTINUE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FORECAST AREA EACH DAY FROM WEDNESDAY THROUGH SUNDAY...MAINLY OVER THE HIGHER TERRAIN AND NEARBY PLAINS. AT THIS TIME...THE PRIMARY THREATS FROM THESE STORMS ARE EXPECTED TO BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. WINDS ARE EXPECTED TO STRENGTHEN ON THURSDAY...AND COMBINED WITH ONGOING HOT AND DRY CONDITIONS...WILL INCREASE THE LIKELIHOOD OF CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST COLORADO PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:27 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 63 min |
| Jun 11, 6:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 53 min |
| Jun 11, 7:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Jun 12, 2:36 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 38 hr |
| Jun 12, 2:36 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 38 hr |
| Jun 12, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 22 min |
| Jun 12, 5:02 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 45 min |
| Jun 12, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.